MAUDE Adverse Event Report: BECKMAN COULTER DXM 1040 MICROSCAN WALKAWAY; INSTRUMENT FOR AUTO READER & INTERPRETATION OF OVERNIGHT SUSCEPT. SYSTEMS

BECKMAN COULTER DXM 1040 MICROSCAN WALKAWAY; INSTRUMENT FOR AUTO READER & INTERPRETATION OF OVERNIGHT SUSCEPT. SYSTEMS
Model Number DXM 1040 MICROSCAN WALKAWAY
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The cause of death is unknown.The information available suggests the microscan system failed to identify the organism correctly based on the atypical behavior of the isolate itself and negative lys reaction, which is a key biochemical reaction used by the system to identify an e.Coli.As instrument and panel quality control testing were all in range, a product performance issue or malfunction is not indicated.Panel data did not indicate an obvious instrument or panel issue and confirmed the atypical behavior of the sample.Therefore, the probable cause of the reported organism misidentification was an atypical isolate.Section a4 and a5: information not provided by the customer.The beckman coulter internal identifier is (b)(4).
 
Event or Problem Description
The customer reported getting high probability misidentification (hpid) of citrobacter farmeri on patient samples using neg urine combo 90 (nuc90, p/n c48640, lot # 2025-11-11) panels processed in their dxm 1040 microscan walkaway instrument s/n (b)(6).The customer stated the misidentification impacted one patient sample, multiple cultures.The customer notified the physician of the erroneous results obtained from urine sample.The customer stated the patient was put on hospice and passed away on (b)(6) 2025.It was further noted that the patient did not have capacity and was refusing treatment.The patient¿s family opted for comfort focused measures.The customer indicated they reached out to their internal team, and they stated the misidentification caused a delay in appropriate treatment for the patient.

Brand Name
DXM 1040 MICROSCAN WALKAWAY
Common Device Name
INSTRUMENT FOR AUTO READER & INTERPRETATION OF OVERNIGHT SUSCEPT. SYSTEMS
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea, california 92821
Manufacturer (Section G)
BECKMAN COULTER INC.
11800 sw 147th ave.
miami FL 33196
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821
7149613625
MDR Report Key21381586
Report Number1061932-2025-00018
Device Sequence Number8461603
Product Code LRG
UDI-Device Identifier15099590690885
UDI-Public(01)15099590690885(11)221025
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K911400
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDXM 1040 MICROSCAN WALKAWAY
Device Catalogue NumberB1018-440
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Initial Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age77 YR
Patient SexMale